Results 1 to 5 of 5
Fentanyl Transdermal Patch (skin burn)
  1. #1
    Join Date
    Jul 2008
    Posts
    3

    Question Fentanyl Transdermal Patch (skin burn)

    I have been using this patch for 6 months. As of a couple, three weeks now I have been getting bad skin burn from the patch. I keep moving locations on the arms. When I go to what appears to be ok skin it burns right away now. I am having a problem hanging in for the three days. I just want to rip the patch off. But will put up with that vs. being bed ridden with my back pain. I did try on my chest and it burned right away. Anyone else have this problem?
    Thanks,
    Don

  2. #2
    sisterwin2 is offline Senior Member
    Join Date
    Jul 2008
    Posts
    715

    Default

    Quote Originally Posted by rookie205@chilitech.net View Post
    I have been using this patch for 6 months. As of a couple, three weeks now I have been getting bad skin burn from the patch. I keep moving locations on the arms. When I go to what appears to be ok skin it burns right away now. I am having a problem hanging in for the three days. I just want to rip the patch off. But will put up with that vs. being bed ridden with my back pain. I did try on my chest and it burned right away. Anyone else have this problem?
    Thanks,
    Don
    Yes.... I was never on Fentyl but I was on Catapress patch for about 8 months when the same happen to me. As it turns out I developed an allergy to the adhesive that they use. I had to switch to by mouth form. The "burn" you discribe got to the point I couldnt tolerate it. The constant itching and then if I ignored it, it turn into cracked skin and a actual skin wound. You should tell you MD, there are many other pain meds you can be treated with. Sorry about your pain, Btw.

    Sister..

  3. #3
    Join Date
    Jul 2008
    Posts
    3

    Wink Thanks

    Thank you for getting back to me. I was just putting off talking to the Dr. He's a great guy and a real God send. I had to travel 60 miles to find him. I could not get a local Dr. to help. After the surgery I was told I'll never work again and get used to the pain. 53 years old sitting around and crying. God! My new guy gave me Morphine for a yr. and a half and then switched me to the Fentanyl. I hate to bug him and press my luck. But I see I have no other choice. And of course I hate changing meds because of the withdrawal. Coming off the Morphine was not pretty. BUT. As they say. ( whoever "they" are) You do what you gotta do. Thanks again.
    Don

  4. #4
    festivelady826 is offline New Member
    Join Date
    Mar 2013
    Posts
    1

    Default

    I have Stage IV leiomyosarcoma, a rare cancer for which there is no treatment except tumor resection and radiation. My original oncologist prescribed OxyContin, which I took for 3 years. As my cancer progressed, I changed doctors and have been using the Fentanyl patch for about 18 months. I started having the same problem about 4 months ago. I actually have 3rd degree burns all across my lower back, which is the only place I could get the patches to stay on. Since all my skin is burned, the patches are excruciatingly painful and I cannot keep them on even with tape. I was using the gel patch made by Actavis/Corium. Two months ago my regular pharmacy was out of the patches and I went to another drugstore to get my prescription filled. This pharmacy does not use the gel patch, but rather a non-gel (and much smaller) patch made by Mylan. The Mylan patch stays on easily and does not burn my skin. I am SO glad that I found these new ones! After doing some research, I learned that it was the gel that was burning my skin and there are several lawsuits against the manufacturers of the gel patches. I see that the original post was in July 2008, so hopefully you have discovered the same thing that I did. I wish that I would have Googled this problem when it first occurred because I have scars that will never go away.

  5. #5
    Join Date
    Jul 2008
    Posts
    3

    Arrow Gel patches

    Quote Originally Posted by festivelady826 View Post
    I have Stage IV leiomyosarcoma, a rare cancer for which there is no treatment except tumor resection and radiation. My original oncologist prescribed OxyContin, which I took for 3 years. As my cancer progressed, I changed doctors and have been using the Fentanyl patch for about 18 months. I started having the same problem about 4 months ago. I actually have 3rd degree burns all across my lower back, which is the only place I could get the patches to stay on. Since all my skin is burned, the patches are excruciatingly painful and I cannot keep them on even with tape. I was using the gel patch made by Actavis/Corium. Two months ago my regular pharmacy was out of the patches and I went to another drugstore to get my prescription filled. This pharmacy does not use the gel patch, but rather a non-gel (and much smaller) patch made by Mylan. The Mylan patch stays on easily and does not burn my skin. I am SO glad that I found these new ones! After doing some research, I learned that it was the gel that was burning my skin and there are several lawsuits against the manufacturers of the gel patches. I see that the original post was in July 2008, so hopefully you have discovered the same thing that I did. I wish that I would have Googled this problem when it first occurred because I have scars that will never go away.
    Thank you so much for your information. I have been switched to Kadian, then back to Oxycontin. Last week my insurance decided I needed Morphine 12 hr. what ever they are. (cheaper) I will look into the Mylan today. I tried talking with a guy from the patch people and , well, I hope he gets a job he likes, because he must hate the one he has. HA! His answer was "well just don't use it". I would have called back and spoke to his boss but I just don't like people much anymore. Last month they put one of those 48 hr. tracker deals on me for my heart. Those patches were the worst. I still have burn marks. The itching finally stopped. I'd get to scratching so bad I'm sure I looked like a beagle getting it's belly rubbed. I was only able to leave the heart thingy on for 18 hours. Needless to say the test was a wash so now I think he'll send me to a heart guy (more money I don't have). Thanks again for taking the time to let me know about Mylan. Best to you. Don Lynch, Pennsylvania

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22